MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125275-15
Health Effect - Clinical Code Embolism (1829)
Date of Event 07/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant devices: stent: 2.75x15mm xience alpine, guide catheter extension code (b)(4): distal to stent.The device was not returned for evaluation.A review of the lot history record and complaint history of the reported lot could not be conducted because the lot number was not provided.The reported patient effect of embolism is listed in the xience alpine, everolimus eluting coronary stent system instructions for use (ifu) as a known patient effect of coronary stenting procedures.Additionally, the ifu states: place the stent in the distal lesion before the proximal lesion in order to minimize dislodgement risk incurred by traversing through deployed stents.The investigation determined that the reported failure to advance and subsequent treatment appear to be related to circumstances of the procedure; however, the reported stent dislodgement and difficult to remove appears to be related to the use error.A conclusive cause for the reported patient effects and the relationship to the product, if any, cannot be determined and there is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.
 
Event or Problem Description
It was reported that the patient underwent a coronary procedure to treat a target lesion in the heavily calcified and tortuous circumflex artery.Pre-dilatation was performed.A 2.75 x 15 mm xience alpine stent delivery system was advanced into the patient anatomy, but was unable to cross to the distal lesion and was implanted in the proximal lesion instead.Additional dilatation was performed and a 2.5 x 15 mm xience alpine stent was implanted in the distal lesion.The mid lesion was still untreated; therefore, additional dilatation was performed and the physician advanced a second 2.75 x 15 mm xience alpine to the target site.The device was unable to cross and the stent edge caught on the edge of the implanted 2.75 x 15 mm stent.The device was removed and some resistance was felt.Upon removal, it was noted that the stent was not on the delivery system, and was not in the guide catheter.Angiography noted that the dislodged stent was in the mid lesion, between the two implanted stents, at the location the physician had intended to deploy it.A guide wire was advanced through the dislodged stent, and a 2.5 x 15 mm dilatation catheter was advanced through the stent.The physician was able to inflate the dilatation catheter balloon, deploying the stent at the intended location.There was no adverse patient sequelae and no clinically significant delay.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6757552
Report Number2024168-2017-06302
Device Sequence Number1490588
Product Code NIQ
UDI-Device Identifier08717648199257
UDI-Public08717648199257
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1125275-15
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2017
Initial Report FDA Received Date08/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;